Weight Gain and Birth Control Pills

in Weight

The vast variety of birth control pills presented to women provides them a wide range to choose from. There are birth control pills that work best for others but will not work for you or are not appropriate for you. Fortunately, because of the wide variety of birth control pills to choose from, it will be easy to do a trial run and see what type works for you best.

However, recent surveys have purported that almost 50% of all women using birth control pills have noticed that they are experiencing a weight gain and it is one of the untoward effects that they do not desire. The result further showed that about 20% of these women make the untoward effect of birth control weight gain as their primary reason for not using oral contraceptives at all.

Most women are weight conscious therefore it is important for them that their control pills will not impede their weight loss or weight maintenance programs. However, there are no further studies that will support such allegation of weight gain after the utilization of control pills. Researches have no evidence pointing the weight gain to the use of oral contraceptives. There are many theories but none has been proven to be the real answer.

From these women who reported to have weight gain, how much did they gain? Most women reported that after usage of oral contraceptives, they gained about five pounds but a small fraction has gained about 10 pounds. Basically, any weight changes whether weight gain or weight loss within three months of oral contraceptive use is related to the side effect of the pill that you have used.

What should you do?

• Ask your doctor about it especially if you are concerned about the possibility that your birth control pill is causing you to gain weight.
• You can ask for a switch of prescription birth control pill
• Avoid oral contraceptives that have elevated doses of estrogen - a hormone that will probably cause gain in weight.

How can you prevent undesirable weight gain?

• After prescription of oral contraceptives, you have to be more vigilant in maintaining a correct diet and work outs for your body
• When you experience a slight change in your weight or even in your appetite and habits, you can simply switch to another type of birth control of course with the advice of physicians.
• You can ask your physician about the weight gain after having tried different types of oral contraceptive but still having the same problem.
• Determine if you have any underlying health problem that contributes to this untoward effect

Author Box
Frank Schumacher has 1 articles online

There have been researches that showed some brand of birth control pills that most probably will not make you gain weight. You can try them and see if they work well for you. You can also utilize Yaz. However in cases where you experience Yaz side effects you are recommended to get yourself a Yaz lawyer experienced in this field to have legal advice.

Add New Comment

Weight Gain and Birth Control Pills

Log in or Create Account to post a comment.
     
*
*
Security Code: Captcha Image Change Image
This article was published on 2010/03/27